What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 24, 7:41 PM CST, 14 minutes earlier. Its key messages:
- Level 2 of 5 risk for severe storms tonight into early Saturday morning across the majority of South-Central Texas. Large hail and damaging straight-line wind gusts are the primary threats, through an isolated tornado two can't be ruled out.
- Flood Watch in effect for the southern Edwards Plateau, Hill Country, and I-35 corridor tonight through Saturday morning. 1 to 3 inches of rainfall on average with isolated pockets up to 5 inches could lead to life-threatning flash flooding.
- Warm temperatures through early next week, then much cooler, below average temperatures middle to late next week.
Area forecast discussion, Oct 24, 7:41 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
841 PM CDT Fri Oct 24 2025
...New UPDATE...
.KEY MESSAGES...
- Level 2 of 5 risk for severe storms tonight into early Saturday
morning across the majority of South-Central Texas. Large hail
and damaging straight-line wind gusts are the primary threats,
through an isolated tornado two can't be ruled out.
- Flood Watch in effect for the southern Edwards Plateau, Hill
Country, and I-35 corridor tonight through Saturday morning. 1
to 3 inches of rainfall on average with isolated pockets up to 5
inches could lead to life-threatning flash flooding.
- Warm temperatures through early next week, then much cooler,
below average temperatures middle to late next week.
&&
.UPDATE...
Issued at 840 PM CDT Fri Oct 24 2025
The much advertised line of showers and thunderstorms has
developed and will move across the Edwards Plateau, Hill Country,
and I-35 corridor over the next several hours. Damaging winds is
the main threat with large hail also possible. As a result, Severe
Thunderstorm Watch 630 has been issued through 3 AM CDT Saturday
morning. The forecast remains on track.
&&
.SHORT TERM...
(Tonight through Saturday night)
Issued at 1238 PM CDT Fri Oct 24 2025
A potent upper level trough over the southern Rockies today will
move east into the southern Plains on Saturday. Ahead of this, an
unseasonably moist airmass is in place over South Central Texas,
with precipitable water values of around 1.7-2.0 inches pooling
today through Saturday morning ahead of the associated weak Pacific
cold front. These values are around the 95th percentile for this
time of year. A moderate lower level flow and heating is generating
isolated showers midday along and east of the I-37 and I-35
corridors. This will continue through late afternoon.
Attention this evening turns out west. Height falls and lead
shortwave will assist in upstream convective development across the
Permian Basin and Big Bend later this afternoon. The convection is
forecast by most CAMs to organize into a line of storms across the
southern Edwards Plateau and western Hill Country between 7PM-11PM,
moving east and reaching the I-35 corridor 11PM to 3AM. Eventually
the line of storms is forecast to reach the Coastal Plains between
1AM and 5AM Saturday. Actual arrival time could be slightly early if
more robust cold pooling occurs behind the line. Moderate mid
level lapse rates, shear, and instability indicates a potential
for severe storms with damaging winds and hail the main threats.
An isolated tornado or two can't be rule out. There is currently a
level 2 out of 5 risk for severe storms tonight into early
Saturday morning for the majority of South-Central Texas.
Most guidance agrees there will be a break in convection after
tonight's line of storms works over the atmosphere and stabilize
conditions. However, some CAMs are indicating de-stabiliization
occurring mid to late afternoon Saturday across portions of the
eastern Hill Country, I-35 corridor north of San Antonio, and
Coastal Plains as partial clearing occurring and the last forcing in
the base of the trough moves across the region. With steep, elevated
lapse rates and moderate wind shear still in place there will be a
threat of isolated strong to severe storms across these areas late
afternoon, with large hail the main threat. This will be a
conditional threat on de-stabilization actually occurring. SPC
currently has a Level 2 out of 5 risk for severe storms Saturday
across portions of the eastern Hill Country, I-35 corridor north
of San Antonio, and Coastal Plains
HREF LPMM is showing the potential for a widespread 1 to 3 inches
of rainfall tonight through early Saturday evening, with isolated
pockets up to 5 inches. While training is not anticipated and
drought conditions exist, the rainfall rates will become the
issue, with most of this rainfall occurring quickly with the line
of storms tonight into early morning. This could lead to flash
flooding issues of streams and creeks, as well as low water
crossings, across the Hill Country and southern Edwards Plateau,
as well as a threat for urban flash flooding along the I-35
corridor. WPC has a level 2 out of 4 risk for excessive rainfall
that could lead to flash flooding for these areas of south-central
Texas. We have issued A Flood Watch for this region from 7PM
tonight through 1 PM Saturday.
&&
.LONG TERM...
(Sunday through next Friday)
Issued at 1238 pm CDT Fri Oct 24 2025
A dry northwesterly flow aloft keeps rain out of the forecast for
Sunday through next week. However, the passage of a cold front may
produce a few showers on Tuesday across the Coastal Plains. A
warming trend on Sunday into Monday abruptly ends on Tuesday with
this cold frontal passage and associated strong cold advection
bringing the coldest air of the season for Wednesday and Thursday.
&&
.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Oct 24 2025
VFR conditions presently prevail across the region. However, a
broken line of TSRA is expected to begin moving west to east
between 01Z to 12Z with lingering SHRA or TSRA possible. Based on
latest high resolution models, the line of storms will likely take
on a more contiguous north to south orientation between KAUS and
KSAT with its southern extent bent more west to east between KSAT
and KDRT. These storms have the potential for isolated severe
wind, hail, and heavy rain. Initial impacts to terminals are
possible at KDRT by 01Z and at KAUS, KSAT, and KSSF by 06Z. Expect
lowered CIGs in vicinity of these storms to at least MVFR.
Further regional degradation to IFR is also possible in KDRT and
vicinity. Storms and rain intensity should gradually taper off
after 12Z with lifting CIGs, but we continue to monitor potential
for isolated to scattered TSRA mainly after 18Z near KAUS and
vicinity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 66 82 64 85 / 90 60 40 0
Austin Bergstrom Intl Airport 66 83 63 84 / 90 60 40 0
New Braunfels Muni Airport 67 85 63 87 / 90 50 30 0
Burnet Muni Airport 65 78 61 82 / 90 70 20 0
Del Rio Intl Airport 68 88 61 89 / 80 20 0 0
Georgetown Muni Airport 64 78 61 83 / 90 70 30 0
Hondo Muni Airport 65 85 61 88 / 90 20 10 0
San Marcos Muni Airport 66 85 62 87 / 90 50 40 0
La Grange - Fayette Regional 67 83 64 84 / 80 80 60 10
San Antonio Intl Airport 68 85 65 87 / 90 40 20 0
Stinson Muni Airport 70 88 66 89 / 90 30 20 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday afternoon for TXZ171>173-183>194-
202>208.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...Tran
In the hours before
Special weather statement, Oct 24, 4:53 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
553 PM CDT Fri Oct 24 2025
TXZ183-242345-
Val Verde TX-
553 PM CDT Fri Oct 24 2025
...A strong thunderstorm will impact portions of central Val Verde
County through 645 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm over
Langtry, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Langtry, Juno, Shumla, Bakers Crossing, and Devils River State Nat
Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3018 10109 2982 10089 2971 10139 2975 10142
2977 10140 2975 10144 2978 10145 2979 10147
2976 10154 2981 10154 2980 10157 2977 10158
2977 10163 2976 10164 2977 10166 2976 10168
2982 10172
TIME...MOT...LOC 2252Z 249DEG 38KT 2979 10158
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Oct 24, 6:01 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
701 PM CDT Fri Oct 24 2025
TXZ183-250045-
Val Verde TX-
701 PM CDT Fri Oct 24 2025
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 745 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Pumpville, or 13 miles north of Langtry, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10160 3029 10103 2984 10156 3002 10171
TIME...MOT...LOC 0000Z 211DEG 31KT 3000 10159
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Oct 24, 7:13 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
813 PM CDT Fri Oct 24 2025
TXZ183-250215-
Val Verde TX-
813 PM CDT Fri Oct 24 2025
...Strong thunderstorms will impact portions of western Val Verde
County through 915 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Pandale to 9 miles southwest of
Pumpville to 27 miles southwest of Langtry. Movement was east at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Comstock, Langtry, Shumla, Box Canyon, Pandale, Pumpville, Amistad
Acres, Seminole Canyon State Park, Pecos River Boat Ramp, and Bakers
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 3029 10176 3029 10112 2947 10112 2952 10118
2953 10126 2963 10127 2958 10131 2965 10130
2965 10136 2975 10142 2977 10140 2975 10144
2979 10147 2976 10154 2981 10154 2977 10158
2976 10164 2978 10176
TIME...MOT...LOC 0113Z 254DEG 22KT 3024 10170 2987 10186 2950 10185
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CPSpecial weather statement, Oct 24, 7:36 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
836 PM CDT Fri Oct 24 2025
TXZ183-250215-
Val Verde TX-
836 PM CDT Fri Oct 24 2025
...Strong thunderstorms will impact portions of eastern Val Verde
County through 915 PM CDT...
At 836 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Juno to near Shumla to 23
miles southwest of Seminole Canyon State Park. Movement was east at
15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Comstock, Juno, Loma Alta, Lake View, Amistad Acres, Shumla, Amistad
Village, Black Brush Point, Seminole Canyon State Park, Box Canyon,
Diablo East, Governors Landing, Long Point, Pecos River Boat Ramp,
277 North Campground, Rough Canyon Recreation Area, Spur 406
Campground, Rock Quarry Campground, Salem Point, and Devils River
State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 3029 10122 3029 10073 2968 10077 2937 10101
2946 10106 2947 10115 2952 10118 2953 10126
2962 10125 2963 10126 2958 10128 2957 10129
2965 10130 2965 10136 2975 10142 2977 10140
2975 10144 2978 10145 2979 10148
TIME...MOT...LOC 0136Z 275DEG 15KT 3028 10112 2993 10120 2975 10142
2945 10158
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CPNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1297365, 1297367, 1297369, 1297370, 1297320, 1297321, 1297322, 1297371, 1297372, 1297494, 1297495, 1297373, 1297374, 1297375.